Alert archive / California / Freeze Warnings in 2005
Freeze Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this freeze warning at Sep 24, 2005, 3:18 PM PDT. It took effect at Sep 25, 2005, 4:00 AM PDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2005, 3:18 PM PDT (22:18 UTC)
- In effect from
- Sep 25, 2005, 4:00 AM PDT
- Expired
- Sep 25, 2005, 8:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KEKA 242218 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 318 PM PDT SAT SEP 24 2005 CAZ004-251200- /X.NEW.KEKA.FZ.W.0001.050925T1100Z-050925T1500Z/ UPPER TRINITY RIVER- 318 PM PDT SAT SEP 24 2005 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES TONIGHT...TEMPERATURES WILL FALL INTO THE 20S AND LOWER 30S IN THE INTERIOR VALLEYS OF TRINITY COUNTY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ003-251200- /X.NEW.KEKA.FR.Y.0001.050925T1100Z-050925T1500Z/ NORTH COAST INTERIOR- 318 PM PDT SAT SEP 24 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM PDT SUNDAY. WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES TONIGHT...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE INTERIOR VALLEYS OF DEL NORTE AND HUMBOLDT COUNTIES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KENNEDY
1 follow-up statement
000 WWUS76 KEKA 251159 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 430 AM PDT SUN SEP 25 2005 CAZ004-251500- /X.CON.KEKA.FZ.W.0001.000000T0000Z-050925T1500Z/ UPPER TRINITY RIVER- 430 AM PDT SUN SEP 25 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES THIS MORNING...TEMPERATURES WILL FALL INTO THE 20S AND LOWER 30S IN THE INTERIOR VALLEYS OF TRINITY COUNTY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ003-251500- /X.CON.KEKA.FR.Y.0001.000000T0000Z-050925T1500Z/ NORTH COAST INTERIOR- 430 AM PDT SUN SEP 25 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING. WITH CLEAR SKIES AND VERY LOW RELATIVE HUMIDITIES THIS MORNING...TEMPERATURES WILL FALL INTO THE LOWER 30S IN THE INTERIOR VALLEYS OF DEL NORTE AND HUMBOLDT COUNTIES. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ LAU
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Sep 24, 4:05 AM PDT, 11 hours 13 minutes earlier.
Area forecast discussion, Sep 24, 4:05 AM PDT, 11 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 405 AM PDT SAT SEP 24 2005 .SYNOPSIS...HIGH PRESSURE WILL HOLD OVER THE PACIFIC NORTHWEST AS LOW PRESSURE LINGERS ALONG THE CENTRAL CALIFORNIA COAST THIS WEEKEND. AN OFFSHORE FLOW PATTERN WITH SUNNY DAYS AND COOL NIGHTS WILL PREVAIL THIS WEEKEND OVER NORTHWEST CALIFORNIA. && .DISCUSSION...A PLEASANT NIGHT ACROSS THE ENTIRE CWA OVERNIGHT WITH MOSTLY CLEAR SKIES EXCEPT FOR SOME LINGERING CLOUD BUILD UPS OVER THE TRINITY ALPS AND SOME PATCHES OF LOW CLOUDS FORMING IN THE EEL RIVER VALLEY. OTHERWISE...COOL AND CLEAR. AS THE MAJORITY OF RAWS OBSERVATIONS AROUND THE CWA REPORTING WINDS WITH AN EASTERLY COMPONENT...THE EXPECTED OFFSHORE FLOW PATTERN DEVELOPING NICELY AS HIGH PRESSURE BUILDING OVER SOUTHERN OREGON AND EXTENDING INTO WESTERN NEVADA. LOW PRESSURE WILL LINGER ALONG THE CENTRAL CALIFORNIA COAST OVER THE COURSE OF THE WEEKEND AND WINDS WILL PREVAIL FROM THE EAST TO NORTHEAST. A SUNNY WEEKEND WITH COOL/CLEAR NIGHTS IS IN STORE FOR NORTHWEST CALIFORNIA...WITH OFFSHORE FLOW USHERING IN DRIER AIR ACROSS THE REGION. DAYTIME HIGHS ALONG THE COAST WILL WARM UP WITH SUNDAY POTENTIALLY BEING THE WARMEST DAY. THE OFFSHORE FLOW WILL BEGIN TO CEASE ON MONDAY AS HIGH PRESSURE OVER SOUTHERN OREGON/WESTERN NEVADA WEAKENS. AS THE COASTAL LOW PRESSURE LINGERS OVER NORTHWEST CALIFORNIA...A SOUTHERLY FLOW DEVELOPS AND WILL LIKELY RESULT IN A RETURN OF COASTAL LOW CLOUDS AND FOG AS EARLY AS MONDAY NIGHT. AN UPPER LEVEL LOW DEVELOPS SOUTHWEST OF THE BAY AREA ON SUNDAY. ALTHOUGH MODELS INDICATE THE MOST FAVORABLE AREAS OF PRECIPITATION WILL BE EAST OF THE AREA. WHILE THE NAM AND GFS DIFFER IN THEIR OPINIONS ON THE POSITIONING OF THIS LOW...THE LOCATION OF THE LOW WILL BE KEY. HOWEVER...WITH ASSOCIATED COLD POOL ALOFT AND SHORT WAVE ENERGY CIRCULATING THE LOW...CANNOT RULE OUT SLIGHT CHANCE FOR SHOWERS OVER THE HIGHER TERRAIN OF EASTERN MENDOCINO AND TRINITY COUNTIES FROM SUNDAY THROUGH MID WEEK. IN THE LONG TERM...EXTENDED FORECAST MODELS SHOW A TROUGH DIGGING INTO THE NORTH COAST TOWARDS THE END OF NEXT WEEK...A SLIGHT CHANCE OF RAIN EXISTS FOR THE NORTHERN PORTIONS OF THE CWA DURING THE EXTENDED. && .MARINE...WINDS HAVE DROPPED OFF SUBSTANTIALLY AT THE BUOYS THIS MORNING AFTER BRIEFLY REACHING AT LEAST NEAR GALES LAST EVENING. VERSUS 24 HOURS AGO...WIND IS LIGHTER AT ALL BUOYS EXCEPT BUOY 27...WHERE ITS THE SAME. THESE TRENDS ECHO WHAT CURRENT GFS MODEL SOLUTION IS DEPICTING. THIS IS THAT THE HIGHER WINDS ARE SHIFTING NORTHWESTWARD...BUT SUSPECT NEAR GALES ARE STILL BEING EXPERIENCED IN PORTIONS OF THE OUTER WATERS AT THIS TIME. WILL BE DROPPING THE GALE AT SUNRISE THIS MORNING THERE...TOO...HOWEVER...AS WIND BAND CONTINUES TO SHIFT OFFSHORE. STILL EXPECT TREACHEROUS SEA CONDITIONS DUE TO PERSISTENT WIND PUSHING SHORT PERIOD SWELL SOUTHWARD. THUS HAVE EXTENDED HAZARDOUS SEAS WARNINGS BEYOND 20NM. EXPECT THAT WINDS WILL PICK UP SOME THIS AFTERNOON WITH LOCAL GALE GUSTS THIS EVENING AROUND THE POINTS AND CAPE MENDOCINO...AS AFTERNOON SEA BREEZE SQUEEZES AROUND THESE TOPOGRAPHICAL FEATURES UNDER A STRENGTHENING MARINE INVERSION. && .AVIATION...STRONG SURFACE HIGH PRESSURE WILL BUILD INTO SE OREGON TONIGHT...AS AN UPPER LEVEL RIDGE BUILDS TOWARDS THE PACIFIC NORTHWEST. THUS...THE AIR MASS OVER NW CALIFORNIA WILL CONTINUE TO DRY AS NORTH WINDS ALOFT REMAIN STRONG AND VEER TO THE NORTHEAST OVERNIGHT. THE FEW CLOUDS OVER THE COAST MOUNTAINS SHOULD DISSIPATE THIS EVENING...AND EVEN THE COAST SHOULD REMAIN MOSTLY CLEAR. SO THE MAIN AVIATION ISSUE ACROSS NW CA TONIGHT THROUGH SATURDAY WILL BE TURBULENCE...AS THE NORTHEAST WIND INTERACTS WITH THE TERRAIN. && .EKA WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY.....PT ST GEORGE TO PT ARENA OUT 60 NM. HAZARDOUS SEAS WARNING...PT ST GEORGE TO PT ARENA 20 TO 60 NM. && SYNOPSIS/DISCUSSION...LAU MARINE................LUTZ AVIATION..............TJADEN VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 3:18 PM PDT | Frost Advisory | EKA | 17 hr |
Nearby
Freeze Warnings in California, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.